Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 209, NWS Atlanta, GA

June 24, 20197 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2019, 7:33 PM EDT for 7 counties in Georgia. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 7:33 PM EDT (23:33 UTC)
Expired
Jun 24, 2019, 8:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 11 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:42 PM EDTTSTM WND DMG1 N Tyrone, GATREE REPORTED DOWN AT THE INTERSECTION OF PALMETTO RD AND ARROWOOD RD.
Jun 24, 7:50 PM EDTTSTM WND DMG2 Se Sandy Creek, GALARGE TREE REPORTED DOWN IN THE ROAD ON SANDY CREEK RD BETWEEN SAMS DR AND FLAT CREEK RD.
Jun 24, 7:59 PM EDTTSTM WND DMG1 Ese Atlanta Motor Spe, GATREE BLOWN DOWN AT THE ATLANTA ARTCC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:28 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

464 
WUUS52 KFFC 242333
SVRFFC
GAC063-077-113-151-199-231-255-250000-
/O.NEW.KFFC.SV.W.0209.190624T2333Z-190625T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
733 PM EDT Mon Jun 24 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Spalding County in west central Georgia...
  Fayette County in north central Georgia...
  Northern Meriwether County in west central Georgia...
  Northern Pike County in west central Georgia...
  Western Henry County in north central Georgia...
  Eastern Coweta County in west central Georgia...
  Central Clayton County in north central Georgia...

* Until 800 PM EDT.

* At 733 PM EDT, a severe thunderstorm was located near East Newnan,
  or near Newnan, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Newnan, Griffin, Fayetteville, Jonesboro, Zebulon, Peachtree City,
  Stockbridge, Riverdale, Hampton, Tyrone, Lovejoy, Senoia,
  Grantville, Luthersville, Brooks, Moreland, Williamson, Sharpsburg,
  Turin and Haralson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3348 8474 3358 8418 3319 8423 3319 8425
      3310 8425 3316 8484
TIME...MOT...LOC 2333Z 260DEG 49KT 3334 8473 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 24, 3:21 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Mon Jun 24 2019

.SHORT TERM /Tonight through Tuesday Night/...
Main concern is yet another round of strong/severe convection. As
mentioned earlier, timing a bit delayed from previous events last
weekend due to some extensive high/mid clouds. Even within these
thick high clouds, convection firing in far northern GA as of
this writing and expected to increase along zone of leftover
moisture from earlier MCS in MS/AL currently extending from north
GA to central AL. CAPE currently already at 3500 J/kg with steep
lapse rates over WC GA with 0-6km bulk shear weak but still
around 15-20kts. Damaging wind again main threat in this pattern
with heavy rain also a concern.

The good news is once the storms diminish this evening, we should
have a mostly sunny day Tuesday with only a small chance of
SHRA/TSRA over far western areas in the afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...
Extended period begins with a weak zonal flow in the mid levels
across the southern portion of the US as we transition out of the
active pattern that has dominated the region since late last week.
Wednesday and Thursday appear to be the lowest pop days of the
extended as come ridging tries to develop and dry air in the mid
levels suppresses storm development.  By Late Thursday into the
weekend, easterly flow returns along with moisture increase which
will coincide with increased afternoon convection back to near
normal levels. The ECMWF is a little more aggressive with cutting off
a weak upper low over the mid MS valley by Friday with only a weak
reflection on the GFS.  Regardless, with no real suppression
mechanism going into the weekend, climo to slightly above climo
afternoon and evening pops will be possible for the remainder of the
extended.

Stellman

&&

.AVIATION...
18Z Update...
VFR conditions but expect sct SHRA/TSRA after 19Z at most
airports. Should dissipate after 00Z. W winds will gust to 22kt
this afternoon with stronger gusts possible in TSRA, decreasing
after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday.

//ATL Confidence...18Z Update...
Medium confidence on TSRA timing.
High confidence on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  68  91 /  50  10   5  10
Atlanta         71  88  70  89 /  50  10   5  20
Blairsville     64  82  60  84 /  40  10   5  20
Cartersville    68  89  66  89 /  40  10   5  20
Columbus        74  92  72  93 /  40  20  10  20
Gainesville     69  87  67  87 /  50  10   5  10
Macon           72  93  70  94 /  40  10  10  20
Rome            68  89  66  89 /  30  10  10  20
Peachtree City  70  90  68  90 /  50  20   5  20
Vidalia         75  94  72  95 /  20  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....30
AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 5:04 AM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
504 AM EDT Mon Jun 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
504 AM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected again
today. A few strong to severe thunderstorms will be possible with
the primary hazards being damaging wind gusts, large hail,
locally heavy rainfall and frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are expected across the area
Tuesday through Sunday, primarily in the afternoon and evening
hours. An isolated severe thunderstorm cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 24, 7:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     1 W SUGAR HILL          34.10N  84.05W
06/24/2019                   GWINNETT           GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            WHITEHEAD ROAD AND SUGAR RIDGE DRIVE NE.

&&

EVENT NUMBER FFC1900494

LREAVES
Local storm report, Jun 24, 7:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     1 NNE PALMETTO          33.53N  84.66W
06/24/2019                   FULTON             GA   NWS EMPLOYEE

            TWO TREES REPORTED DOWN NEAR THE INTERSECTION OF
            CASCADE-PALMETTO HWY AND MAIN ST.

&&

EVENT NUMBER FFC1900495

KING
Special weather statement, Jun 24, 7:19 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Mon Jun 24 2019

GAZ046-048-053-054-056>059-067-068-242345-
Butts GA-Fayette GA-Rockdale GA-Coweta GA-Jasper GA-Spalding GA-
Meriwether GA-Newton GA-Pike GA-Henry GA-
719 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHEASTERN FAYETTE...
SOUTHEASTERN ROCKDALE...SOUTHEASTERN COWETA...NORTHWESTERN JASPER...
SPALDING...NORTHEASTERN MERIWETHER...NEWTON...NORTHERN PIKE AND
SOUTHEASTERN HENRY COUNTIES UNTIL 745 PM EDT...

At 719 PM EDT...a line of strong thunderstorms was along a line
extending from near Lakeview Estates to near Senoia...and moving east
at 45 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, McDonough, Conyers, Covington, Jackson, Locust Grove,
Oxford, Porterdale, Newborn, Brooks, Mansfield, Jenkinsburg,
Williamson, Orchard Hill, Haralson, Sunny Side, East Griffin, Georgia
International Horse Park, Stewart and Turtle Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3328 8461 3328 8447 3335 8438 3334 8420
      3369 8392 3375 8392 3360 8368 3353 8368
      3350 8365 3343 8363 3320 8403 3320 8412
      3318 8413 3319 8424 3316 8425 3316 8460
TIME...MOT...LOC 2319Z 274DEG 41KT 3372 8400 3330 8459

WIND...50MPH
Local storm report, Jun 24, 7:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     1 SW CUMMING            34.20N  84.15W
06/24/2019                   FORSYTH            GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON TOLBERT STREET NEAR
            CHEROKEE CHASE DRIVE.

&&

EVENT NUMBER FFC1900496

LREAVES
Local storm report, Jun 24, 7:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     2 ESE LILBURN           33.88N  84.12W
06/24/2019                   GWINNETT           GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN IN THE 200 BLOCK OF KILLIAN
            HILL ROAD SW.

&&

EVENT NUMBER FFC1900497

LREAVES
Special weather statement, Jun 24, 7:28 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Mon Jun 24 2019

GAZ033-044>046-053>055-057-250000-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-Coweta GA-
DeKalb GA-Henry GA-South Fulton GA-
728 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...
ROCKDALE...CLAYTON...EASTERN COWETA...SOUTHERN DEKALB...WESTERN HENRY
AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 800 PM EDT...

At 728 PM EDT...a strong thunderstorm was over Lake Spivey, or near
Jonesboro...moving east at 35 mph.

  HAZARD...40 to 50 mph wind and enhanced risk for downed trees.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects is expected. Trees can also
           down more easily with already wet soil from previous
           rainfall.

Some locations in the path of this storm include
Atlanta, McDonough, Fayetteville, Conyers, Jonesboro, Peachtree City,
East Point, Stockbridge, Union City, Forest Park, Riverdale, College
Park, Fairburn, Hampton, Tyrone, Morrow, Lovejoy, Hapeville, Senoia
and Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.

LAT...LON 3354 8461 3374 8433 3375 8392 3369 8392
      3335 8421 3335 8438 3328 8446 3328 8461
TIME...MOT...LOC 2328Z 270DEG 31KT 3354 8429

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:04 PM EDTSpecial Weather StatementFFCFloyd26 min
Jun 24, 4:29 PM EDTSpecial Weather StatementFFCFloyd31 min
Jun 24, 4:37 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker23 min
Jun 24, 4:56 PM EDTSpecial Weather StatementFFCWalker, Whitfield34 min
Jun 24, 5:02 PM EDTSpecial Weather StatementFFCHaralson, Polk43 min
Jun 24, 5:09 PM EDTSpecial Weather StatementFFCBartow, Cherokee36 min
Jun 24, 5:31 PM EDTSpecial Weather StatementFFCBanks29 min
Jun 24, 5:35 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Pickens25 min
Jun 24, 5:41 PM EDTSpecial Weather StatementFFCHaralson, Paulding34 min
Jun 24, 5:58 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Haralson47 min
Jun 24, 6:04 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Lumpkin26 min
Jun 24, 6:07 PM EDTSpecial Weather StatementFFCFannin, Union23 min
Jun 24, 6:11 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Heard34 min
Jun 24, 6:15 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Fulton, Paulding30 min
Jun 24, 6:24 PM EDTSpecial Weather StatementFFCTowns, Union36 min
Jun 24, 6:25 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin35 min
Jun 24, 6:35 PM EDTSevere Thunderstorm WarningFFCCarroll, Clayton, Coweta, Douglas, Fayette, Fulton25 min
Jun 24, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall51 min
Jun 24, 6:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jun 24, 6:51 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 1 more39 min
Jun 24, 7:02 PM EDTSpecial Weather StatementFFCBarrow, Jackson43 min
Jun 24, 7:06 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup39 min
Jun 24, 7:10 PM EDTSpecial Weather StatementFFCBanks35 min
Jun 24, 7:19 PM EDTSpecial Weather StatementFFCButts, Newton, Spalding26 min
Jun 24, 7:28 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Rockdale32 min
Jun 24, 7:36 PM EDTSpecial Weather StatementFFCClarke, Madison, Morgan, Oconee, Walton24 min
Jun 24, 7:48 PM EDTSpecial Weather StatementFFCButts, Harris, Jasper, Lamar, Meriwether, Pike27 min
Jun 24, 7:59 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Henry, Spalding31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.